×

zbMATH — the first resource for mathematics

On \(p\)-adic analogues of the conjectures of Birch and Swinnerton-Dyer. (English) Zbl 0699.14028
In this paper \(p\)-adic analogues of the Birch and Swinnerton-Dyer conjecture are proposed for the case of Weil elliptic curves. The basic new phenomenon, studied by the authors, is the possibility of appearance of a “redundant” zero in the center of the critical strip for the \(p\)-adic \(L\)-function in comparison with its Archimedean analogue. This phenomenon corresponds to the fact, that the “extended Mordell-Weil group” together with a \(p\)-adic height on it arises, in a natural way, on an elliptic curve with multiplicative reduction in \(p\). In so doing, the rank of the extended group is one plus the rank of the group of rational points. The comparison of the classical Swinnerton-Dyer conjecture with its \(p\)-adic analogue leads to the hypothesis that the ratio \(L'_ p(E,1)/\)(“algebraic part” of \(L(E,1))\) is expressed by the \(p\)-adic multiplicative period of the curve. An analogous ratio can be formed by replacing the \(L\)-function of the curve by the \(L\)-function of a parabolic newform of an arbitrary weight. The authors formulate and check numerically the hypothesis that this value (the algebro-geometric sense of which is not clear) does not change in case of twisting the form with the help of such a Dirichlet character \(\psi\) that \(\psi (p)=1\).

MSC:
14G20 Local ground fields in algebraic geometry
11G40 \(L\)-functions of varieties over global fields; Birch-Swinnerton-Dyer conjecture
11G07 Elliptic curves over local fields
14H25 Arithmetic ground fields for curves
14G10 Zeta functions and related questions in algebraic geometry (e.g., Birch-Swinnerton-Dyer conjecture)
14G05 Rational points
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] [A] Arnaud, B.: Interpolationp-adique d’un produit de Rankin. University of Orsay, 1984 (Preprint) · Zbl 0567.10029
[2] [A-V] Amice, Y., Vélu, J.: Distributionsp-adiques associées aux séries de Hecke. Astérisque, No. 24/25. Soc. Math. Fr., Paris, 119-131 (1975)
[3] [A-L] Atkin, O., Li, W.: Twists of newforms and pseudo-eigenvalues ofW-operators. Invent. Math.48, 221-243 (1978) · Zbl 0377.10017
[4] [D-R] Deligne, P., Rapoport, M.: Schémas de modules de courbes elliptiques. Lect. Notes Math., vol. 349. Berlin-Heidelberg-New York: Springer 1973 · Zbl 0281.14010
[5] [H] Hecke, E.: Vorlesungen über die Theorie der algebraische Zahlen. New York: Chelsea 1948 · Zbl 0041.01102
[6] [I] Iwasawa, K.: Lectures onp-adicL-functions. Ann. Math. Stud., vol. 74. Princeton: Princeton University Press 1972
[7] [K] Katz, N.:p-adic properties of modular schemes and forms. In: Modular Functions of One Variable, III. Lect. Notes Math., vol. 350, pp. 69-191. Berlin-Heidelberg-New York: Springer 1973
[8] [La] Lang, S.: Elliptic Functions, Reading, MA: Addison-Wesley 1973
[9] [L-T] Lang, S., Trotter, H.: Frobenius Distributions inGL 2-Extensions. Lect. Notes Math., vol. 504. Berlin-Heidelberg-New York: Springer 1976
[10] [L] Li, W.: Newforms and functional equations. Math. Ann.212, 285-315 (1975) · Zbl 0286.10016
[11] [Man] Manin, J.: Parabolic points and zeta functions of modular curves. Izv. Akad. Nauk SSSR (AMS translation)6(1) 19-64 (1972) · Zbl 0243.14008
[12] [Maz] Mazur, B.: Courbes elliptiques et symboles modulaires. Sémin. Bourbaki exp. No. 414; Lect. Notes Math., vol. 317. Berlin-Heidelberg-New York: Springer 1973 · Zbl 0276.14012
[13] [M-S-D] Mazur, B., Swinnerton-Dyer, P.: Arithmetic of Weil curves. Invent. Math.25, 1-61 (1974) · Zbl 0281.14016
[14] [M-T1] Mazur, B., Tate, J.: Thep-adic sigma function. (In preparation)
[15] [M-T2] Mazur, B., Tate, J.: Canonical Height Pairings via Biextensions. In: Arithmetic and Geometry, Progr. Math., vol. 35, pp. 195-237. Boston-Basel-Stuttgart: Birkhäuser 1983 · Zbl 0574.14036
[16] [M-W] Mazur, B., Wiles, A.: Class fields of abelian extensions ofQ. Invent. Math.76, 179-330 (1984) · Zbl 0545.12005
[17] [McC] McCabe, J.:p-adic Theta Functions. Harvard Ph.D. Thesis 1968
[18] [Mo] Morikawa, H.: On theta functions and abelian varieties over valuation fields of rank one, I and II. Nagoya Math. J.20, 1-27 and 231-250 (1962) · Zbl 0115.39001
[19] [N] Norman, P.:p-adic theta functions. Am. J. Math.107, 617-661 (1985) · Zbl 0587.14028
[20] [O] Ogg, A.: On the eigenvalues of Hecke operators. Math. Ann.179, 101-108 (1969) · Zbl 0169.10102
[21] [P] Panciskin, A.: Le prolongementp-adique analytiques des fonctionsL de Rankin. C.R. Acad. Sci. Paris, I295, 51-53 and 227-230 (1982)
[22] [P-R] Perrin-Riou, B.: Descente infinie et hauteurp-adique sur les courbes elliptiques à multiplication complexe. Invent. Math.70, 369-398 (1983) · Zbl 0547.14025
[23] [Ra] Raynaud, M.: Spécialisation du foncteur de Picard. Publ. Math. I.H.E.S.38, 27-76 (1970) · Zbl 0207.51602
[24] [R] Roquette, P.: Analytic theory of elliptic functions over local fields. Hamb. Math. Einzelschriften, Neu Folgen, Heft 1, 1970 · Zbl 0194.52002
[25] [Sch] Schneider, P.:p-adic heights. Invent. Math.69, 401-409 (1982) · Zbl 0509.14048
[26] [S] Serre, J.-P.: Quelques applications de théorème de densité de Chebotarev. I.H.E.S. Publ. Math.54, 323-401 (1981)
[27] [S2] Serre, J.-P.: Une interprétation des congruences relatives à la fonction ? de Ramanujan. Séminaire Delange-Pisot-Poitou: Théorie des nombres Exposé 14 (1967/68)
[28] [S3] Serre, J.-P.: Sur la lacunarité des puissances de ?. Glasgow Math. J.27, 203-221 (1985) · Zbl 0583.10015
[29] [Sh] Shimura, G.: Introduction to the arithmetic theory of automorphic forms. Publ. Math. Soc. Japan, vol. 11. Iwanami. Shoten and Princeton Univ. Press 1971 · Zbl 0221.10029
[30] [St] Stevens, G.: Arithmetic on Modular Curves Progr. Math., vol. 20. Boston-Basel-Stuttgart: Birkhäuser 1982 · Zbl 0529.10028
[31] [V] Vishik, M.: Nonarchimedean measures connected with Dirichlet series. Math. USSR Sb.28, 216-228 (1976) · Zbl 0369.14010
[32] [W] Weil, A.: Uber die Bestimmung Dirichletscher Reihen durch Funktionalgleichungen. Math. Ann.168, 149-156 (1967); (Oeuvres, vol. III, pp. 165-172) · Zbl 0158.08601
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.